Check down on the bottom of the forum in the health pages and look into the Thomas Recipe, Im not familiar with it myself but it involves alot of vitamins, amino acids and other supplements that help some through the withdrawls. Its hard to quit if you really dont want to, so I would do everything you can to convince her that the time is right and she has the proper support to help her. You should get tons of helpful ideas and advice on what can be done to alleviate some of the intensity of the withdrawls. Really try and get her motivated to quit, anyway possible, because its so important for an addict to realize the problem and set their mind to overcoming the addiction. Everyone is different in how they react to opiate withdrawls and they strongly depend on how much and how long she's been taking the oxy's. I wish you the best of luck and encourage you to keep posting here, there is an immense amount of first hand experiences that can benefit others. Take Care
I'm going to be honest with you, detox is miserable, horrible, horrific! It's like having the flu on steriods for a good 10 days. Then after that the depression and lack of energy hits and you are still miserable. That being said the person going through the detox must be committed, you can't do it for her, or force her to do it. On the board here is the Thomas Recipe to help, also there are other options that a doctor can help with to make it easier, but if you read some of the posts everything has pros and cons.
She can go to a treatment center. I've read about places where they basically put you in a coma for the first 4 days.
Anyway good luck and keep us posted!
You don't say how much she was taking or for how long.
That has allot to do withdrawls.
Nor do you mention if she is getting them legally,
if she gets them from a dr she should be honest to him,
if he is a caring dr he will help her.If not, find one that will, might take some searching but there are some good ones
She could go to detox for 4 or 5 days, Enough time for the physical need to be gone, but not the mind. which is why aftercare is so important. meetings, a drug counlser. a church.
If she still has oxys now she can begin to taper, lowering her dose each day till they are gone. helps some. w/d's are like a bad case of the flu, you need immodium for her stomach, motrin for aches, hot baths also, read the thomas recpice on the side of page.
I don't think you mentioned how long you guys have been together? b/c in the end no matter what you do to help, she is the only one to make it happen.If she continues and you stay with her you will always be second, you'll lose trust, it will finally just drive you nuts till you stop or give up. So hang tough, do some readings .there is ton of inforight here. best of luck to you, and your girlfriend
I DETOXED OFF XANAX, LORTAB(VICODIN,PERCOCET ALL THE OPIATES, KLONOPIN, AND ULTRAM AND
BASICALLY ANYTHING ELSE I COULD GET MY HANDS ON. I NEVER
TOOK OXY BECAUSE I KNEW I WOULD BE IN HELL. WELL I WAS IN HELL DETOXING OFF OF THE DRUGS ABOVE. WHEN YOU GO OFF XANAX FOR AS LONG AS I TOOK IT, AND AS MANY YOU CAN HAVE SEIZURES. THE OPIATES LIKE OXY IS THE REASON THE PHRASE (KICKING HEROIN) IS AROUND. YOU KICK, I MEAN YOUR LEGS WILL GO UP ON THEIR OWN. I'M NOT GOING TO SUGAR COAT IT, YOUR WIFE/GIRLFRIEND NEEDS TO GO INTO LIKE WHAT I WENT TO. I TRIED OH SO MANY TIMES TO STOP ON MY OWN BUT COULDN'T BECAUSE IT'S HELL. IN ATLANTA THEY HAVE A DETOX CENTER, IT'S FREE, IT'S CALLED A CRISIS STABILIZATION UNIT. I TOLD THEM I DIDN'T HAVE ANOTHER DETOX IN ME. I MADE IT JUST IN TIME FOR THEM TO GIVE ME PHENOBARBITAL FOR THE SEIZURE RISK, THEY GAVE ME FLEXERIL(NON NARCOTIC), BUT WILL STOP THE LEG ACHES, PHENEGRAN FOR MY STOMACH NAUSEA, AND BELIEVE OR NOT A VALIUM EVERY 4 HOURS TO ALSO STOP THE SEIZURE RISK. I KNEW SOMEONE WHO DOCTOR SHOPPED AND TOOK OXY'S, I THINK SHE WAS SNORTING THEM BY TAKING THE COATING OFF, BUT, NON THE LESS SHE TOOK A LOT. SHE WAS FORGING PRESCRIPTIONS AND WENT TO JAIL. IN THERE SHE DETOXED ON THE FLOOR IN CASE SHE HAD A SEIZURE, AND VOMITTED SO MUCH IT WAS GETTING IN HER LUNGS. WHETHER YOUR GIRL IS GETTING THEM LEGAL, DOCTOR SHOPPING OFF THE STREET WHATEVER, IF YOU TAKE HER TO A DOCTOR(IF YOU CAN'T GET IN A TREATMENT FACILITY-BTW BECAUSE THEY DID IT I FELT SAFE AND WAS THERE 7 DAYS ONLY). A GOOD DOCTOR WILL GIVE HER STUFF FOR THE "KICKS" LIKE A MUSCLE RELAXER, AND PHENEGRAN FOR STOMACH NAUSEA, STUFF FOR DIARRHEA, AND PROBABLY A BENZO LIKE VALIUM, THE MORE SHE CAN SLEEP THROUGH IT THE BETTER. THIS STUFF ABOUT HOT BATHS, AND MOTRIN I'M SORRY WILL NOT CUT IT-HONESTLY AND THEN IF SHE DOES GET THEM FROM A LOT OF DOCS, SHE SHOULD CALL THEM AND TELL NEVER TO GIVE THEM TO HER AGAIN, THEY WILL UNDERSTAND AND BE HAPPY FOR HER, I PUT ROAD BLOCKS UP AT EVERY DOCTOR AND PHARMACY, YOU MUST, AND THE WITHDRAWALS, WHEN SHE GETS THROUGH THE
PHYSICAL SHE WILL WANT TO. THEY MAY GIVE HER AN ANTI DEPRESSANT BECAUSE THE FEEL GOOD CENTERS IN HER BRAIN, ESPECIALLY DOPAMINE, HAVEN'T HAD TO WORK BECAUSE A DRUG HAS BEEN DOING THAT. SHE'LL GET THROUGH IT, YOU WILL TO. IF YOU NEED TO E-MAIL ME MY PERSONAL E-MAIL IS ***@**** (I'M A GOO GOO DOLLS FAN (THE BAND), IT'S NOT MEANT DIRTY. GOOD LUCK
I realize that motrin & hot baths don't work for some people but some people do not have the means to get valium, phengren and everything that you mentioned that requires a drs prescription. I was using remedies that people can do own their own if they have not a dr to give them all the stuff you mentioned.
in the real world we have to use all means aviav to us to make usmore comfortable